Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Opioid and HAART
May 31, 2002

Dear Doctor My dear fiend is on terapy with Zerit, Videx and Sustiva but i think he is very crazy because he take another " illegal drugs" like the diabolic heroine.My question is : heroin and opioids can above all provoke interactions with these meds(eg Sustiva) and kills my friend before HIV kills him? He said me... heroine cut off the depression and soul pain I dont share this idea. Thanks Marco

Response from Dr. Henry

There has been concern about the possibility of drug interactions with HIV meds and narcotics. For example, studies have looked at the use of protease inhibitors with methadone. Your friends current cocktail should generally go OK with his HIV meds. He may want to consider a methadone program and drug counseling/rehabilitation. HIV+ persons who actively use narcotics or are on methadone and take their HIV meds faithfully generally do quite well so I can't say that narcotic use is always a difficulty. THe problem comes when patients don't take their HIV meds properly due to altered mental state induced by the drugs, etc. KH



Previous
Facial swelling
Next
bone softening-viread

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement